Cymbalta is the commercial name of duloxetine, an SNRI (Serotonin-Norepinephrine Reuptake Inhibitor) commonly used to treat cases of severe depression and sometimes chronic pain that originates from the nervous system or diabetes related issues.
While this medication does a lot of good, withdrawing from it could get pretty ugly. The process may differ from one person to another, but the bottom line stays the same – you will suffer some temporary sickness and you will eventually be OK.
There’s a significant list of symptoms that a person may suffer while they are on withdrawal from Cymbalta. The list of symptoms specified in this article is a partial list of the symptoms which was composed from my memory of my own experience with Cymbalta withdrawal, and the experiences of others who shared their stories online. A person is likely to suffer from the symptoms specified in this article, but nothing is certain. One person might suffer all these symptoms and more, but also might get away scott free. I am NOT a licensed physician, just a person who experienced the process of withdrawal from Cymbalta and wishes to assist others who also have to go through this tedious process.
A List of Side Effects and Symptoms Caused by Cymbalta Withdrawal
Brain zaps– They’re a feeling that doesn’t have a bona fide definition. If you want to know what to expect, close your eyes and imagine that there’s a little man inside your brain, and he just sits there. Now, imagine that he spreads all his extremities to all sides, punching and kicking the walls of your brain one time with all his might, and then sits back down. That impact to the brain is accompanied by a short burst of intense headache, dizziness and sometimes nausea – That’s the closes I can get to describing what the “Brain-zaps” felt like to me. They were my personal “favorite” symptom and they can get pretty scary. This symptom can be eased by taking Omega 3 and acetylcholine. supplements.
Lasting headaches – Headaches in general are a delightful experience aren’t they? This was the first symptom I experienced and is in fact usually the first symptom to manifest itself in most people. To me there were no brain-splitters though, just long and persistent background mind pains that bothered me and kept me from performing my everyday functions.
Dizziness – Usually mild although extremely stubborn – lying down doesn’t help it because it doesn’t derive from physical instability; it derives from your brain going through withdrawal. I found these to be no more than a bit annoying and I haven’t found anyone who complained about it being more severe than that.
Insomnia – Some people have difficulties falling asleep due to other symptoms they are experiencing such as headaches or hot flashes. However, sleep deprivation sometimes manifests itself as a symptom on its own. When I went through withdrawal I could hardly sleep at all. Sometimes it was because I just couldn’t fall asleep and sometimes the headaches would keep me awake. The sleep deprivation was there to bother me from the very beginning to the very end of my withdrawal, and it was the second most disturbing symptom for me, right after brain zaps.
Nausea – It’s hard for me to elaborate on this because I didn’t notice it at all. I wasn’t even aware that it was a symptom before I began researching for this article. However, the nausea is a very common symptom which appears in different levels for different people. For some it’s very mild while others may even throw up. Although I didn’t suffer from it myself, the crushing majority of people report to have suffered from it to some extent.
Hot and cold flashes – Some people shiver and sweat while others don’t notice the flashes at all. I suffered greatly from hot flashes, but since I wasn’t being observed by any medical professional, I thought it was just an extremely hot summer. Most people do experience them. Many patients even find themselves changing their clothes several times each day in order to deal with the variation of perceived temperatures. I just went swimming very often, and always in the sea. I have a swimming pool near my house but the smell of chlorine significantly increased my headaches. I also found that being in the water helped me relax, and I really needed that back then, due to the next symptom I’m about to tell you about.
Bipolarity – this is one of the most common symptoms and it makes a lot of sense, too. People on withdrawal from Cymbalta experience mood swings between extreme anger, fatigue, hyper-activeness, a feeling of futility and even depression. I was like “The Hulk”. I exploded at anything and everything and when I wasn’t angry I was depressed like never before. My mood was extremely volatile but always self-destructive, and it was a disaster for my social life. Some people still think I’m insane, which I probably was. But it’s important to remember that I didn’t know to expect these symptoms. I didn’t have any medical observance and I didn’t know I was going through withdrawal. I thought that this was actually the real me without the meds. That increased my depression and kicked my self-esteem to the curb. However, you, having read this, will probably have a much easier time dealing with this side effect, and that makes me happy I took the time to write this article for you.
How long does the average person suffer from these dreadful symptoms? Unfortunately, that question cannot be answered unambiguously. There are ways to shorten the period and ease the symptoms, various supplements can help with that. The best supplement for easing cymbalta withdrawal symptoms is Neuro Endure Mini. It’s recommended far and wide throughout the internet and you can get a good deal on it right here. You can People are physically different from one another, and that means that different people suffer from different symptoms for different periods of time. To most people, it takes between two and three weeks to get over their withdrawal side effects, but sometimes it could be longer. To me it took a little over two months until the symptoms disappeared completely. But I went “cold turkey”, which you won’t, and I wasn’t under any medical observation, which you will be. So stay optimistic, keep your head high and remember – this will all be over soon.
Additional Help and Info
A lot of people dread experiencing the hardships of Cymbalta withdrawal. It’s a feeling of sickness in the brain, and that can be terrifying. Fortunately, it’s not an everyday feeling and so it’s very important to remember that the side effects will decrease and eventually go away. Some people recommend various changes of diet and exercise regimes, saying that once they have changed their eating habits and began exercising, their need for Cymbalta gradually diminished until it was gone completely.
To deal with the stress the symptoms may cause you, and to better understand your condition, I recommend this book.
It contains tons of useful information that will not only get you prepared and ready to wean off Cymbalta, but will also be a great source of information if you’ve already began the process. It’s not crucial to your withdrawal or anything like that, and you’ll be fine whether you know what you’re doing or not, but it might help to ease your stress if you know what you’re dealing with and how to deal with it, and it absolutely will give you a good, clear and objective perspective on what’s happening to you.
Since most painkillers won’t help, if you’d like to try to ease your symptoms using supplements and speed up your recovery, I recommend Neuro Endure Mini. It’s a supplement for brain health that does not create a dependency so you won’t have to re-rehabilitate, and it comes in small doses (1/4 neuro endure). It treats many of the symptoms of Cymbalta withdrawal and improves general brain health, and it does so effectively and gently. You can get it here.
Ceasing to use Cymbalta is not a simple task, and it is one best preformed gradually and carefully. Do NOT go “cold turkey”, Do NOT start or stop using Cymbalta without consulting a licensed physician, and of course, if you feel ill in any way, weather in accordance to the symptoms list or not, consult a licensed physician immediately! Any other course of action would be foolish, irresponsible and potentially hazardous to your health.
If you need additional support to help you through the process, feel free to contact me. If I can make this process any easier for you, I would love to help, especially since no one was there to help me when I went through it.
Don’t forget to like SHPECK.com on Facebook.
Good luck and get well soon!
Itay “SHPECK” Rijensky